Alert archive / Alabama / Flash Flood Watches in 2020
Flash Flood Watch 8, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Oct 27, 2020, 2:29 PM CDT for 7 counties in Alabama; 5 counties in Mississippi. It took effect at Oct 28, 2020, 7:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2020, 2:29 PM CDT (19:29 UTC)
- In effect from
- Oct 28, 2020, 7:00 AM CDT
- Expired
- Oct 28, 2020, 11:59 PM CDT
- In force
- 17 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Baldwin County, AL, Choctaw County, AL, Clarke County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
687 WGUS64 KMOB 271929 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Mobile AL 229 PM CDT Tue Oct 27 2020 ALZ051>055-261>266-MSZ067-075-076-078-079-280400- /O.NEW.KMOB.FF.A.0008.201028T1200Z-201029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Wilcox-Monroe-Mobile Inland- Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal- Baldwin Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 229 PM CDT Tue Oct 27 2020 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... The National Weather Service in Mobile has issued a * Flash Flood Watch for portions of Alabama and southeast Mississippi, including the following areas, in Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, Mobile Central, Mobile Coastal, Mobile Inland, Monroe, Washington, and Wilcox. In southeast Mississippi, George, Greene, Perry, Stone, and Wayne. * From Wednesday morning through Thursday morning * Torrential rainfall associated with Tropical Storm Zeta will spread across southeastern Mississippi and portions of southwest Alabama Wednesday into Wednesday night. Rainfall totals of 3 to 6 inches with isolated higher totals are possible in the watch area. Torrential rainfall in a short period of time could lead to localized flooding of urban and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
4 follow-up statements
135 WGUS64 KMOB 280320 FFAMOB Flood Watch National Weather Service Mobile AL 1020 PM CDT Tue Oct 27 2020 ALZ051>055-261>266-MSZ067-075-076-078-079-281200- /O.CON.KMOB.FF.A.0008.201028T1200Z-201029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Wilcox-Monroe-Mobile Inland-Baldwin Inland- Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-Wayne- Perry-Greene-Stone-George- Including the cities of Chatom, Wiggins, Jackson, Fort Morgan, Homewood, Orange Beach, Fairhope, New Augusta, Grand Bay, Pine Hill, Butler, Lucedale, Thomasville, Lisman, Foley, Grove Hill, Spanish Fort, Theodore, Silas, Citronelle, Leakesville, Monroeville, Daphne, Saraland, Gulf Shores, Mobile, Waynesboro, Dauphin Island, Bay Minette, Richton, Prichard, Stockton, Millry, Beaumont, Camden, McLain, and Bayou La Batre 1020 PM CDT Tue Oct 27 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT WEDNESDAY THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of Alabama and southeast Mississippi, including the following areas, in Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, Mobile Central, Mobile Coastal, Mobile Inland, Monroe, Washington and Wilcox. In southeast Mississippi, George, Greene, Perry, Stone and Wayne. * From 7 AM CDT Wednesday through Thursday morning * Torrential rainfall associated with Tropical Storm Zeta will spread across southeastern Mississippi and portions of southwest Alabama Wednesday into Wednesday night. Rainfall totals of 3 to 6 inches with isolated higher totals are possible in the watch area. Torrential rainfall in a short period of time could lead to localized flooding of urban and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
348 WGUS64 KMOB 281207 FFAMOB Flood Watch National Weather Service Mobile AL 707 AM CDT Wed Oct 28 2020 ALZ051>055-261>266-MSZ067-075-076-078-079-282300- /O.CON.KMOB.FF.A.0008.000000T0000Z-201029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Wilcox-Monroe-Mobile Inland- Baldwin Inland-Mobile Central-Baldwin Central-Mobile Coastal- Baldwin Coastal-Wayne-Perry-Greene-Stone-George- Including the cities of Butler, Lisman, Silas, Chatom, Millry, Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, Monroeville, Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Waynesboro, Beaumont, New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale 707 AM CDT Wed Oct 28 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of Alabama and southeast Mississippi, including the following areas, in Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, Mobile Central, Mobile Coastal, Mobile Inland, Monroe, Washington, and Wilcox. In southeast Mississippi, George, Greene, Perry, Stone, and Wayne. * Through Thursday morning * Torrential rainfall associated with Tropical Storm Zeta will spread across southeastern Mississippi and portions of southwest Alabama Wednesday into Wednesday night. Rainfall totals of 3 to 6 inches with isolated higher totals are possible in the watch area. Torrential rainfall in a short period of time could lead to localized flooding of urban and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
341 WGUS64 KMOB 282019 FFAMOB Flood Watch National Weather Service Mobile AL 319 PM CDT Wed Oct 28 2020 ALZ051>055-261>266-MSZ067-075-076-078-079-290830- /O.CON.KMOB.FF.A.0008.000000T0000Z-201029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Wilcox-Monroe-Mobile Inland-Baldwin Inland- Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-Wayne- Perry-Greene-Stone-George- Including the cities of Chatom, Wiggins, Jackson, Fort Morgan, Homewood, Orange Beach, Fairhope, New Augusta, Grand Bay, Pine Hill, Butler, Lucedale, Thomasville, Lisman, Foley, Grove Hill, Spanish Fort, Theodore, Silas, Citronelle, Leakesville, Monroeville, Daphne, Saraland, Gulf Shores, Mobile, Waynesboro, Dauphin Island, Bay Minette, Richton, Prichard, Stockton, Millry, Beaumont, Camden, McLain, and Bayou La Batre 319 PM CDT Wed Oct 28 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... The Flash Flood Watch continues for * Portions of Alabama and southeast Mississippi, including the following areas, in Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, Mobile Central, Mobile Coastal, Mobile Inland, Monroe, Washington and Wilcox. In southeast Mississippi, George, Greene, Perry, Stone and Wayne. * Through Thursday morning * Torrential rainfall associated with Hurricane Zeta will spread across southeastern Mississippi and portions of southwest Alabama this evening and tonight. Rainfall totals of 3 to 6 inches with isolated higher totals are possible in the watch area. Torrential rainfall in a short period of time could lead to localized flooding of urban and low lying areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to Flash Flooding. Flash Flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
908 WGUS64 KMOB 290459 FFAMOB Flood Watch National Weather Service Mobile AL 1159 PM CDT Wed Oct 28 2020 ALZ051>055-261>266-MSZ067-075-076-078-079-290600- /O.CAN.KMOB.FF.A.0008.000000T0000Z-201029T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Choctaw-Washington-Clarke-Wilcox-Monroe-Mobile Inland-Baldwin Inland- Mobile Central-Baldwin Central-Mobile Coastal-Baldwin Coastal-Wayne- Perry-Greene-Stone-George- Including the cities of Chatom, Wiggins, Jackson, Fort Morgan, Homewood, Orange Beach, Fairhope, New Augusta, Grand Bay, Pine Hill, Butler, Lucedale, Thomasville, Lisman, Foley, Grove Hill, Spanish Fort, Theodore, Silas, Citronelle, Leakesville, Monroeville, Daphne, Saraland, Gulf Shores, Mobile, Waynesboro, Dauphin Island, Bay Minette, Richton, Prichard, Stockton, Millry, Beaumont, Camden, McLain, and Bayou La Batre 1159 PM CDT Wed Oct 28 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of Alabama and southeast Mississippi, including the following areas, in Alabama, Baldwin Central, Baldwin Coastal, Baldwin Inland, Choctaw, Clarke, Mobile Central, Mobile Coastal, Mobile Inland, Monroe, Washington and Wilcox. In southeast Mississippi, George, Greene, Perry, Stone and Wayne has been cancelled. The Flood Watch is cancelled. Flash Flood Warnings do remain in effect until 245 AM but the rain has ended across most of the watch area as the remnants of Zeta depart. Please continue to heed remaining road closures. $$ JMM
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Oct 27, 12:21 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 27, 12:21 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1221 PM CDT Tue Oct 27 2020
.NEAR TERM /Now Through Wednesday/...An upper level ridge has
shifted east of Florida today as a deep upper level shortwave
trough slowly pinches off into a cutoff upper level low today into
tomorrow across the south-central United States. Deep tropical
moisture will begin to stream in across our CWA this afternoon and
evening through tomorrow in association with Tropical Storm Zeta
currently located over the southern Gulf of Mexico.
For today, isolated showers are present across western Alabama and
just offshore the southern Alabama coastline early this afternoon
that will continue to push onshore today. Expect coverage of
showers and thunderstorms to increase this afternoon and evening,
with best chances confined across the western half of Alabama and
eastern Mississippi. Further east, isolated to scattered showers
and thunderstorms remain possible through today. Overall, highs
will be tampered to the upper 70's and lower 80's given extensive
cloud cover over the region. Lows tonight will not fall much, with
temperatures generally in the lower to middle 70's, perhaps upper
60's across our northwestern counties.
Wednesday will feature cloudy skies with temperatures held in
check in the upper 70's, with lower 80's along the immediate
coastline. Scattered showers and thunderstorms during the morning
hours will give way to numerous showers and thunderstorms during
the afternoon hours. Outer rain bands of Zeta will begin impacting
the area by the afternoon and evening, with locally heavy
rainfall expected. In addition to heavier rainfall, our tornado
potential will begin increasing during the afternoon and evening
hours Wednesday. The Storm Prediction Center currently has a
slight risk for severe thunderstorms over southern AL, the FL
panhandle, and southeastern MS, with a marginal risk across the
rest of the area. The environment will begin to ripen by Wednesday
evening, with MLCAPE values approaching 500 to 1000 J/kg across
the area. Coupled with this, overall shear will be increasing
with the approach of Zeta, with an environment exhibiting 300 to
400 m2/s2 SRH in both the 0-1km and 0-3km level nearer the coast
and just inland. Any robust updrafts associated with the "mini
supercells" in the outer bands of Zeta will have the potential to
produce isolated tornadoes over the area. MM/25
&&
.AVIATION...
18Z issuance...Another low cig day is on tap for the region with
broken to overcast skies associated with a low level stratus deck
remaining anchored in place. Expect a little improvement in cigs
this afternoon and evening to mainly MVFR conditions, and maybe
some spots of VFR by late evening. Isolated to scattered showers
and thunderstorms remain possible today, with best chances
occurring towards the late afternoon and evening hours. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Tropical Storm Warning for ALZ051>060-261>266.
High Rip Current Risk through Thursday afternoon for ALZ265-266.
High Surf Warning from 6 AM Wednesday to 6 PM CDT Thursday for
ALZ265-266.
Storm Surge Warning for ALZ265-266.
FL...Tropical Storm Warning for FLZ201>206.
High Rip Current Risk through Thursday afternoon for FLZ202-204-
206.
High Surf Warning from 6 AM Wednesday to 6 PM CDT Thursday for
FLZ202-204-206.
Storm Surge Warning for FLZ202-204.
Coastal Flood Advisory from 6 AM Wednesday to 2 AM CDT Thursday
for FLZ206.
MS...Tropical Storm Warning for MSZ067-075-076-078-079.
GM...Tropical Storm Warning for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 4:44 AM CDT | Storm Surge Warning | MOB | Baldwin, Mobile | 47 hr |
| Oct 27, 4:44 AM CDT | Tropical Storm Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 50 hr |
| Oct 27, 6:53 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 51 hr |
| Oct 27, 6:53 AM CDT | High Surf Warning | MOB | Baldwin, Mobile | 59 hr |
Nearby
Flash Flood Watches in Alabama, 2020Flash Flood Watches in Mississippi, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.